Childhood Diseases

Posted by: Elsa | 2011-08-22


Aterax and Tenston

My baby boy is 7 months old. Weight is 7.8kg. We are flying to Germany (11 hours at night) and the doctor prescribed Aterax 2.5ml (every 6 hours) to calm him down and if necessary Tenston syrup 2.5ml single dose. He becomes extremely upset when his routine and sleep is interrupted. I am still worried about the safety of the medication. Could you please give me your advice? How many hours before the flight should I give it to him and how long does it take to wear off? Is the Tenston syrup single dose also safe? I would appreciate any advice! Thank you!!

Expert's Reply



Under NO circumstances should you use these medicines for your baby! Sedatives are not recommneded for babies and young children and usually have the opposite effect to that is wanted. Aterax is a sedating antihistamine and at the doses that have been advised here will cause your baby to become extremely unhappy. Tenston contains another sedating antihistamine and also codeine which is constipating and may cause dependence.It is vitally important that your baby is feeding during take oofs and landings. Put a drop of infant saline nose drops in his nose before take off and landing as well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.